Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 128, NWS Corpus Christi, TX

July 29, 2007Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 29, 2007, 6:17 PM CDT for Webb County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 6:17 PM CDT (23:17 UTC)
Expired
Jul 29, 2007, 8:15 PM CDT
In force
118 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 292321
FFWCRP
TXC479-300115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
617 PM CDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 815 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES   
  TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTH    
  CENTRAL WEBB COUNTY. DOPPLER RADAR ESTIMATED RAINFALL RATES OF 2   
  TO 3 INCHES PER HOUR. THE STORMS WERE MOVING SLOWLY SOUTH AT 5 TO  
  10 MPH AND SHOULD MOVE OUT OF THE COUNTY BY AROUND 7PM.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING   
INCLUDE...AGUILARES. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2729 9944 2728 9907 2780 9903 2770 9947

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:45 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 29, 2:45 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT SUN JUL 29 2007

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ISOLATED TO SCATTERED
CONVECTION WL PERSIST INTO THE EVE ACROSS MOST OF THE CWA...ESPECIALLY
ACROSS THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS. AN OUTFLOW
BOUNDARY LYING ACROSS THE RIO GRANDE PLAINS ALONG WITH WK UPR LVL
DIVERGENCE WL ALLOW STORMS TO PERSIST THROUGH AT LEAST MIDNIGHT
ACROSS THIS RGN. ALSO...A SELY LLJ IS EXPECTED TO DEVELOP OVER
THIS SAME RGN WHICH WL HELP TO MAINTAIN CONVECTION OVER THIS RGN
TNT. MEANWHILE...THE CONVECTION OVER THE REMAINDER OF THE COASTAL
BEND HAS MUCH LESS FORCING ASSCTD WITH IT AND SHOULD DISSIPATE IN
THE EARLY EVE. SLIGHTLY DRIER CONDITIONS TMW ALONG WITH LESS
FORCING WL RESULT IN A LOWERING OF RAIN CHANCES AS COMPARED TO
TDA. WENT WITH SLIGHT CHC TO CHC POPS FOR MON. ONCE CONVECTION
DISSIPATES BY MON EVE...MOST OF THE AREA WL REMAIN DRY AS THE
DRYING TREND CONTINUES DUE TO A BUILDING RDG AXIS ALOFT. WL KEEP
OVERNIGHT LOWS SLIGHTLY ABV NORMAL DUE TO JUST ENOUGH WIND AND THE
PRESENCE OF UPR 70 DEWPOINTS. HIGHS ON MON WL ONCE AGAIN AVERAGE
SVRL DEGS BELOW NORMAL DUE TO THE WET SOILS AND RAINFALL AROUND
THE AREA.

&&

.AVIATION (TONIGHT THROUGH MONDAY NIGHT)...VFR CONDITIONS WL
PERSIST ACROSS MOST OF SOUTH TX THROUGH 09Z MON. MVFR CEILINGS WL
BEGIN TO DEVELOP AFTER 09Z AND END BY NOON ON MON. A BRIEF PD OF
MVFR/IFR VSBYS WL BE POSSIBLE ACROSS ALICE AND VICTORIA BETWEEN
10Z AND 13Z MON. THIS SAME CYCLE WL THEN REPEAT ITSELF ON MON
NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WL LINGER NEAR OR OVER
LAREDO THROUGH MIDNIGHT WHILE THE REMAINDER OF THE RGN WL HAVE
CONVECTION END BY 02Z THIS EVENING. SCATTERED CONVECTION WL BEGIN
DEVELOPING BY 14Z MON AND END BY THE AFTN.

&&

.MARINE (TONIGHT THROUGH MONDAY NIGHT)...THE OVERALL PRESSURE AND
THERMAL GRADIENT WL INCREASE JUST ENOUGH TO PRODUCE WINDS OVER THE
NEARSHORE WATERS THIS EVE AND AGAIN TMW EVE TO AROUND 15 KTS. THE
SEABREEZE CIRCULATION WL REMAIN ON THE WK SIDE AND SO WL MAINTAIN
CONDITIONS BELOW CAUTION LVLS.  SEAS WL AVG 2-3 FT.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...STILL LOOKS LIKE A DRYING
TREND THROUGH THE WEEK AS A RIDGE BUILDS ACROSS THE AREA FROM THE E
BEGINNING THE FIRST PART OF THE WEEK. DRIER MID/UPPER LEVELS WILL
MEAN MORE SUNSHINE AND A WARMING TREND. SUFFICIENT LOW LEVEL
MOISTURE WILL REMAIN IN PLACE FOR AN ISOL SHRA/TSRA OR TWO ALONG THE
SEABREEZE. BY THE END OF THE WEEK THE MODELS ARE IN FAIR AGREEMENT
WITH A SHEAR AXIS/TROF DVLPG ONCE AGAIN ACROSS TX BUT DIFFER IN
PLACEMENT WHICH MEANS A DIFFERENCE IN WHERE BEST RAIN CHCS WILL
BE...ALTHOUGH PWATS ARE PROGD TO BE MUCH LOWER THAN THE PREVIOUS
RAIN EVENTS THIS MONTH. THEREFORE FOR THE WEEKEND WILL CONTINUE WITH
GENERALLY A SLIGHT CHC MOST OF THE CWA EXCEPT AN AFTERNOON 30 POP
ACROSS THE NE CWA WHERE DEEPER MOISTURE IS PROGD TO BE POOLED. ALSO
THE TEMPS ARE EXPECTED TO BE A COUPLE OF DEGREES COOLER GIVEN
LOWERING HEIGHTS/SLIGHLY MORE MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  91  77  94  77  /  20  30  10  20  10
VICTORIA          76  91  76  93  76  /  20  30  10  20  10
LAREDO            77  94  78 100  79  /  50  30  20  10  10
ALICE             76  93  76  96  75  /  30  30  10  20  10
ROCKPORT          80  90  80  91  79  /  20  30  10  20  10
COTULLA           76  92  76  97  75  /  50  30  20  10  10
KINGSVILLE        77  93  77  95  75  /  20  20  10  20  10
NAVY CORPUS       81  91  80  91  79  /  10  30  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 29, 7:15 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 AM CDT SUN JUL 29 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
715 AM CDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL PROVIDE LOCALLY HEAVY
DOWNPOURS ACROSS THE REGION TODAY. SCATTERED RAINFALL TOTALS
AROUND 1/2 TO 1 INCH CAN BE EXPECTED WITH THESE STORMS...HOWEVER
ISOLATED RAINFALL TOTALS AS HIGH AS 2 TO 4 INCHES WILL BE
POSSIBLE. THIS COULD PRODUCE SOME LOCALIZED MINOR FLOODING ISSUES
AS GROUNDS REMAIN SATURATED FROM HEAVY RAINFALL EARLIER IN THE
WEEK.

IN ADDITION...WINDS IN THE ATMOSPHERE REMAIN FAVORABLE FOR
PRODUCING ISOLATED WATER SPOUTS AND TROPICAL FUNNEL CLOUDS. THESE
TYPE FUNNEL CLOUDS RARELY TOUCH DOWN OVER LAND AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

In the hours before

Special weather statement, Jul 29, 4:01 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT SUN JUL 29 2007

TXZ240-241-292200-
DUVAL-JIM WELLS-
401 PM CDT SUN JUL 29 2007

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND JIM WELLS
COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF BEN BOLT...OR 10 MILES SOUTH OF
SAN DIEGO...MOVING NORTHWEST AT 20 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHWEST OF SAN DIEGO BY 415 PM CDT.
  ROSITA BY 435 PM CDT.

WINDS AROUND 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:50 PM CDTRiver Flood WarningCRPLa Salle, Live Oak, McMullen11 days
Jul 29, 4:18 PM CDTFlash Flood WarningCRPWebb117 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.